Home > Research > Publications & Outputs > Quantum stochastic cocycles and completely boun...

Electronic data

  • QS+CBonOS-II-CMPfinalAcceptedVersion24.11.2020

    Rights statement: The final publication is available at Springer via http://dx.doi.org/10.1007/s0220-021-03970-x

    Accepted author manuscript, 567 KB, PDF document

    Embargo ends: 15/03/22

    Available under license: CC BY-NC: Creative Commons Attribution-NonCommercial 4.0 International License

Links

Text available via DOI:

View graph of relations

Quantum stochastic cocycles and completely bounded semigroups on operator spaces II

Research output: Contribution to journalJournal articlepeer-review

Published
<mark>Journal publication date</mark>15/03/2021
<mark>Journal</mark>Communications in Mathematical Physics
Issue number1
Volume383
Number of pages47
Pages (from-to)153-199
Publication StatusPublished
<mark>Original language</mark>English

Abstract

Quantum stochastic cocycles provide a basic model for time-homogeneous Markovian evolutions in a quantum setting, and a direct counterpart in continuous time to quantum random walks, in both the Schrodinger and Heisenberg pictures. This paper is a sequel to one in which correspondences were established between classes of quantum stochastic cocycle on an operator space or C-algebra, and classes of Schur-action `global' semigroup on associated matrix spaces over the operator space. In this paper we investigate the stochastic generation of cocycles via the generation of their corresponding global semigroups, with the primary purpose of strengthening the scope of applicability of semigroup theory to the analysis and construction of quantum stochastic cocycles. An explicit description is given of the ane relationship between the stochastic generator of a completely bounded cocycle and the generator of any one of its associated global semigroups. Using this, the structure of the stochastic generator of a completely positive quasicontractive quantum stochastic cocycle on a C-algebra whose expectation semigroup is norm continuous is derived, giving a complete stochastic generalisation of the Christensen{Evans extension of the GKS&L theorem of Gorini, Kossakowski and Sudarshan, and Lindblad. The transformation also provides a new existence theorem for cocycles with unbounded structure map as stochastic generator. The latter is applied to a model of interacting particles known as the quantum exclusion Markov process, in particular on integer lattices in dimensions one and two.

Bibliographic note

The final publication is available at Springer via http://dx.doi.org/10.1007/s00220-021-03970-x